MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON SYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON SYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5550-G-339
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 09/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Procedure: the patient underwent left total knee replacement (b)(6) 2016.Patient underwent left total knee revision for mechanical loosening of patella in (b)(6) 2019.Liner and patella exchanged.
 
Additional Manufacturer Narrative
An event regarding loosening involving a triathlon patella was reported.The event was confirmed through clinician review of the provided medical records.Method & results: -product evaluation and results: not performed as no product was returned for evaluation.-clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: [.] undated x-ray printouts include an ap, lateral and patellar view of the left knee labeled ¿index surgery¿ demonstrating a cemented ps total knee arthroplasty reduced in nominal position.Another ap, lateral and patellar view of the left knee labeled ¿pre-revision¿ demonstrates the femoral and tibial components unchanged with the patellar component disassociated from the host patella with lateral subluxation of the host patella.Another ap, lateral and patellar view of the left knee labeled ¿post- revision¿ shows the femoral and tibial components unchanged with a new cemented patella in situ.The knee is reduced and the components are in nominal position.No clinical or past medical history and no examination of the explanted components are available.Based upon the information available for review, no determination can be made regarding the cause of the failure of fixation of the patellar component after three-and-a-half years in situ in this obese male patient.-product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: the event itself was confirmed through clinician review of the provided medical records who indicated that the patellar component disassociated from the host patella with lateral subluxation of the host patella.The exact cause of the event could not be determined because insufficient information was provided.Further information such as clinical and past medical history as well as examination of the explanted components are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Procedure: the patient underwent left total knee replacement 3/11/2016.Patient underwent left total knee revision for mechanical loosening of patella in 9/30/2019.Liner and patella exchanged.

Brand Name
TRIATHLON SYMMETRIC X3 PATELLA
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9652530
Report Number0002249697-2020-00197
Device Sequence Number11469386
Product Code MBH
UDI-Device Identifier07613327014754
UDI-Public07613327014754
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number5550-G-339
Device Catalogue Number5550-G-339
Device Lot NumberDTVP
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer03/13/2020
Initial Report FDA Received Date01/31/2020
Supplement Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient Weight109